Alert archive / Iowa / Flash Flood Warnings in 2011
Flash Flood Warning 38, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 22, 2011, 3:32 AM CDT for Mills County, Pottawattamie County, Iowa; Douglas County, Sarpy County, Nebraska. It was in force for 4 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2011, 3:32 AM CDT (08:32 UTC)
- Expired
- Aug 22, 2011, 7:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mills County, IA, Pottawattamie County, IA, Douglas County, NE, Sarpy County, NE
The radar
The Omaha radar (KOAX), 42 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 3:35 AM CDT | HEAVY RAIN 2.73 | Omaha, NE | TOTAL AT A HOME IN THE DUNDEE AREA THROUGH 335 AM. MORE RAIN FELL AFTER THIS TIME. |
| Aug 22, 3:35 AM CDT | HEAVY RAIN 3.31 | Carter Lake, IA | THROUGH 5 AM. |
| Aug 22, 5:00 AM CDT | FLASH FLOOD | Omaha, NE | 10TH STREET AND CUMING STREET CLOSED DUE TO FLOODING. TIME IS APPROXIMATE. |
| Aug 22, 5:30 AM CDT | FLASH FLOOD | Council Bluffs, IA | PLAYLAND PARK NEIGHBORHOOD FLOODED WITH RESIDENTS URGED TO STAY IN THEIR HOMES UNTIL WATER RECEDED. TIME IS APPROXIMATE. |
| Aug 22, 5:30 AM CDT | FLASH FLOOD | Omaha, NE | FLOODING INSIDE THE MISSOURI RIVER LEVEE PROMPTED EVACUATION OF AT LEAST TWO INDUSTRIAL BUSINESS ALONG THE RIVER IN DOWNTOWN OMAHA. |
| Aug 22, 6:30 AM CDT | HEAVY RAIN 2.07 | 2 N Omaha, NE | 32ND AND TUCKER. |
| Aug 22, 7:00 AM CDT | HEAVY RAIN 1.49 | 3 Nne Council Bluffs, IA | |
| Aug 22, 7:00 AM CDT | HEAVY RAIN 2.63 | 3 W Bellevue, NE | |
| Aug 22, 7:00 AM CDT | HEAVY RAIN 4.41 | Bennington, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
826
WGUS53 KOAX 220832
FFWOAX
IAC129-155-NEC055-153-221230-
/O.NEW.KOAX.FF.W.0038.110822T0832Z-110822T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
332 AM CDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA
NORTHEASTERN SARPY COUNTY IN EAST CENTRAL NEBRASKA
NORTHWESTERN MILLS COUNTY IN SOUTHWEST IOWA
SOUTHWESTERN POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA
* UNTIL 730 AM CDT
* AT 323 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES OVER 2 INCHES OF RAIN HAS FALLEN
ALREADY...AND MORE THUNDERSTORMS MOVING THROUGH THE AREA COULD
DROP AN ADDITIONAL 1 TO 2 INCHES OF RAIN THIS MORNING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OMAHA...BELLEVUE...COUNCIL BLUFFS...LA VISTA...OFFUTT AFB AND
RALSTON.
THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 446 AND 454.
THE WARNED AREA INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 1
AND 8.
THE WARNED AREA INCLUDES INTERSTATE 29 IN IOWA BETWEEN MILE MARKERS
42 AND 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. USE ALTERNATE
ROUTES AROUND FLOOD PRONE AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4103 9586 4106 9589 4106 9594 4131 9620
4139 9618 4131 9569 4114 9561
$$
DERGAN2 follow-up statements
103
WGUS73 KOAX 221023
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
523 AM CDT MON AUG 22 2011
IAC129-155-NEC055-153-221230-
/O.CON.KOAX.FF.W.0038.000000T0000Z-110822T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTAWATTAMIE IA-MILLS IA-DOUGLAS NE-SARPY NE-
523 AM CDT MON AUG 22 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN SARPY...
DOUGLAS...NORTHWESTERN MILLS AND SOUTHWESTERN POTTAWATTAMIE COUNTIES
UNTIL 730 AM CDT...
AT 517 AM CDT...LAW ENFORCEMENT AND MEDIA REPORTED FLASH FLOODING
WAS OCCURRING ACROSS PARTS OF THE METRO AREA. AREAS FROM AROUND
BENNINGTON THROUGH CENTRAL...DOWNTOWN AND SOUTH OMAHA...THEN ACROSS
THE RIVER THROUGH COUNCIL BLUFFS...LAKE MANAWA AND ON INTO NORTHWEST
MILLS COUNTY...WERE EXPERIENCING FLASH FLOODING OF ROADWAYS AND
STREAMS. RADAR ESTIMATED OVER 4 INCHES OF RAIN HAD FALLEN IN THESE
AREAS OVERNIGHT. WHILE MOST OF THE RAIN WAS MOVING OUT OF THE
WARNING AREA...THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT UNTIL
730 AM TO GIVE FLOOD WATERS SOME TIME TO RECEDE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...OMAHA...
BELLEVUE AND COUNCIL BLUFFS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4113 9592 4132 9619 4139 9618 4135 9596
4126 9574 4121 9565 4114 9561 4104 9583
$$
DERGAN713
WGUS73 KOAX 221232
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
732 AM CDT MON AUG 22 2011
IAC129-155-NEC055-153-221245-
/O.EXP.KOAX.FF.W.0038.000000T0000Z-110822T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTAWATTAMIE IA-MILLS IA-DOUGLAS NE-SARPY NE-
732 AM CDT MON AUG 22 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
SARPY...DOUGLAS...NORTHWESTERN MILLS AND SOUTHWESTERN POTTAWATTAMIE
COUNTIES HAS BEEN ALLOWED TO EXPIRE BUT HAS BEEN REPLACED BY AN
URBAN AND SMALL STREAM FLOOD ADVISORY THROUGH 1030 AM...
RAINFALL REPORTS ARE AVERAGING 2 TO 3 INCHES ACROSS THE METRO
AREA...WITH SOME AMOUNTS BETWEEN 3 AND 4 INCHES. WHILE ADDITIONAL
LIGHT SHOWERS MAY DROP RAINFALL UP TO A QUARTER INCH...THE THREAT OF
FLASH FLOODING HAS ENDED. HOWEVER THE URBAN AND SMALL STREAM FLOOD
ADVISORY HAS BEEN POSTED THROUGH MID MORNING AS THE FLOOD WATERS
RECEDE.
LAT...LON 4113 9592 4132 9619 4139 9618 4135 9596
4126 9574 4121 9565 4114 9561 4104 9583
$$
DERGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:34 PM CDT, 11 hours 58 minutes earlier.
Area forecast discussion, Aug 21, 3:34 PM CDT, 11 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 334 PM CDT SUN AUG 21 2011 .SHORT TERM...TONIGHT SCATTERED SHOWERS FROM EARLIER TODAY HAVE ENDED...WITH CLOUDS DECREASING AS WELL. HOWEVER...AS LOW LEVEL JET ONCE AGAIN DEVELOPS OVERNIGHT...CONVECTION WILL INITIATE. HAVE CONTINUED THE SAME TRENDS OF THE PREVIOUS FORECAST...AND THINK THAT THUNDERSTORMS WILL DEVELOP IN THE EVENING ACROSS CENTRAL NEBRASKA...AND MOVE SOUTHEAST INTO THE AREA SHORTLY BEFORE MIDNIGHT. THE GENERAL MOVEMENT WILL REMAIN SOUTHEAST...WITH THE HIGHEST POPS ALONG THE MISSOURI RIVER AND POINTS WEST. MODEL SOLUTIONS VARY WITH TIMING AND PLACEMENT OF TONIGHTS CONVECTION...AND HAVE GONE MORE WITH A BLEND OF THE WRF AND HRRR SOLUTIONS. AS WARM FRONT MOVES INTO THE AREA TONIGHT...LARGE HAIL AND STRONG WINDS WILL BE POSSIBLE...AND HAVE KEPT SEVERE WORDING THE HAZARDOUS WEATHER OUTLOOK FOR THIS POTENTIAL. WHILE THERE COULD BE POCKETS OF ISOLATED HEAVY RAINFALL...HAVE NOT INCLUDED IN THE GRIDS DUE TO UNCERTAINTY OF PLACEMENT. WHILE MUCH OF THE CONVECTION WILL TAKE PLACE DURING THE EARLY MORNING HOURS...THUNDERSTORMS WILL CONTINUE INTO THE DAY MONDAY. .LONG TERM...MONDAY THROUGH SUNDAY MID LEVEL RIDGE CURRENTLY ACROSS THE PLAINS IS FORECAST BY THE GFS AND EUROPEAN TO RETROGRADE TOWARD THE FOUR CORNERS THROUGH TUESDAY. THIS WILL ALLOW CYCLONIC NORTHWEST FLOW TO REMAIN IN PLACE PROVIDING PERIODIC OPPORTUNITIES FOR CONVECTION AS EMBEDDED SHORT WAVE ENERGY MOVES OVERHEAD. THE BEST CHANCE FOR CONVECTION APPEARS TO BE THROUGH TOMORROW MORNING. 12Z GEFS MEAN PRECIPITABLE WATER VALUES CLIMB ABOVE 1.5 INCHES MONDAY WHICH IS +1 TO +2 STANDARD DEVIATIONS FROM CLIMATOLOGY. MOISTURE GRADIENT WILL BE ALONG THE IOWA BORDER AS THE WARM FRONT LIFTS NORTHEAST THROUGH THE AREA. THIS SHOULD BE THE CORRIDOR FOR CONVECTION INTO MONDAY MORNING AS 09Z SHORT RANGE ENSEMBLES INDICATE CORRIDOR OF ELEVATED INSTABILITY SHIFTS EAST ACROSS THE REGION. SIMULATED REFLECTIVITY FROM THE 12Z 4KM WRF-NMM RUN FOR SPC SHOWS THIS EVOLUTION THOUGH THINK ITS A BIT TOO FAR WEST INTO NEBRASKA. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. CANNOT RULE OUT A SECOND ROUND OF THUNDERSTORMS DURING THE AFTERNOON AFTER DEBRIS CLOUDS AND SUBSIDENCE SHIFTS EAST. IF THIS IS THE CASE THESE STORMS WILL LIKELY BECOME SEVERE WITH 09Z SHORT RANGE ENSEMBLES SUGGESTING A GOOD CHANCE FOR 40KTS OF EFFECTIVE SHEAR. BY TUESDAY...THE BEST SHEAR AND MOISTURE PLUME BEGINS TO SHIFT EAST. THE 12Z NAM INDICATES THE NEXT SHORT WAVE WILL AFFECT THE UPPER MIDWEST SO STORM COVERAGE DOES NOT LOOK AT GOOD AS YESTERDAYS GUIDANCE. SOME COOLING TAKES PLACE ALOFT WHICH DESTABILIZES THE REGION...HOWEVER 12Z NAM BUFKIT FORECAST SOUNDINGS SUGGEST THE REGION MAY BE CAPPED. WITHIN THE WARM SECTOR...TEMPERATURES AND DEW POINTS WILL CLIMB AHEAD OF THE COLD FRONT...WITH THE HEAT INDEX LIKELY EXCEEDING 100F. THE COLD FRONT PASSES THROUGH LATE TUESDAY NIGHT AND WEDNESDAY MORNING MAKING THE HEAT A ONE DAY AFFAIR. THE WEATHER WEDNESDAY AND THURSDAY APPEARS TRANQUIL WITH THE AFOREMENTIONED MID LEVEL RIDGE TO THE WEST AMPLIFYING AND EXPANDING EASTWARD. THE NEXT CHANCE FOR CONVECTION RETURNS FRIDAY INTO NEXT WEEKEND. GUIDANCE SUGGESTS THAT NORTHWEST FLOW ALOFT RETURNS ALLOWING THE NEXT FRONTAL BOUNDARY TO DROP SOUTH INTO THE REGION. && .AVIATION... FOR THE 18Z TAFS... CLOUDS WILL CONTINUE TO SCATTER OUT THROUGH THE AFTERNOON...WITH VFR CONDITIONS PREVAILING. AS CONVECTION DEVELOPS ALONG LOW LEVEL JET OVERNIGHT...HAVE INTRODUCED CB INTO THE TAFS AFTER 21/08Z...AND WILL PINPOINT TSRA IN LATER TAFS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM/AVIATION...NIPPER LONG TERM...ROGOWSKI
Hazardous weather outlook, Aug 21, 5:55 PM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 555 PM CDT SUN AUG 21 2011 IAZ056-080-091-NEZ016>018-030>033-042>044-050-051-065-066-078- 088>090-092-221300- SHELBY-MONTGOMERY-PAGE-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 555 PM CDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS THE AREA AS AN UPPER LEVEL DISTURBANCE DROPS SOUTHEAST FROM THE DAKOTAS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...LARGE HAIL WILL BE POSSIBLE IN THE STRONGER STORMS AS WELL AS LOCALLY HEAVY RAINFALL. AN ADDITIONAL ROUND OF EVEN STRONGER THUNDERSTORMS IS EXPECTED MONDAY AFTERNOON AND EVENING AS GULF MOISTURE STREAMS INTO THE REGION. SOME OF THE THUNDERSTORMS COULD REACH SEVERE LEVELS WITH STRONG WINDS AND LARGE HAIL BEING THE MAIN WEATHER THREATS. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY THE HEAT AND HUMIDITY WILL RETURN TO EASTERN NEBRASKA AND SOUTHEAST IOWA ON TUESDAY. HEAT INDEX VALUES WILL LIKELY RANGE FROM 100 TO 105 DURING THE AFTERNOON HOURS. COOLER WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON MONDAY. IAZ043-055-069-079-090-NEZ011-012-015-034-045-052-053-067-068-091- 093-221300- MONONA-HARRISON-POTTAWATTAMIE-MILLS-FREMONT-KNOX-CEDAR-THURSTON- BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-NEMAHA-RICHARDSON- 555 PM CDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS THE AREA AS AN UPPER LEVEL DISTURBANCE DROPS SOUTHEAST FROM THE DAKOTAS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...LARGE HAIL WILL BE POSSIBLE IN THE STRONGER STORMS AS WELL AS LOCALLY HEAVY RAINFALL. AN ADDITIONAL ROUND OF EVEN STRONGER THUNDERSTORMS IS EXPECTED MONDAY AFTERNOON AND EVENING AS GULF MOISTURE STREAMS INTO THE REGION. SOME OF THE THUNDERSTORMS COULD REACH SEVERE LEVELS WITH STRONG WINDS AND LARGE HAIL BEING THE MAIN WEATHER THREATS. MINOR TO MODERATE FLOODING CONTINUES ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY THE HEAT AND HUMIDITY WILL RETURN TO EASTERN NEBRASKA AND SOUTHEAST IOWA ON TUESDAY. HEAT INDEX VALUES WILL LIKELY RANGE FROM 100 TO 105 DURING THE AFTERNOON HOURS. COOLER WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON MONDAY.
In the hours before
Special weather statement, Aug 22, 12:43 AM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1243 AM CDT MON AUG 22 2011 IAZ069-220630- POTTAWATTAMIE IA- 1243 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN POTTAWATTAMIE COUNTY UNTIL 130 AM CDT... AT 1237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MINDEN...OR 25 MILES NORTHEAST OF OMAHA...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OAKLAND... CARSON... MACEDONIA... HANCOCK... DERGAN
Special weather statement, Aug 22, 1:09 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 109 AM CDT MON AUG 22 2011 IAZ055-220700- HARRISON IA- 109 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR CENTRAL HARRISON COUNTY UNTIL 200 AM CDT... AT 106 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MONDAMIN...OR 32 MILES NORTH OF OMAHA... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LOGAN... MAGNOLIA... WOODBINE... DERGAN
Special weather statement, Aug 22, 1:22 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 122 AM CDT MON AUG 22 2011 NEZ044-045-220700- DODGE NE-WASHINGTON NE- 122 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR WASHINGTON AND NORTHEASTERN DODGE COUNTIES UNTIL 200 AM CDT... AT 120 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HOOPER...OR 37 MILES NORTHWEST OF OMAHA... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NICKERSON... KENNARD... BLAIR... WINSLOW... HERMAN... DEWALD
Special weather statement, Aug 22, 1:49 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 149 AM CDT MON AUG 22 2011 IAZ069-079-NEZ052-220730- DOUGLAS NE-MILLS IA-POTTAWATTAMIE IA- 149 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR DOUGLAS...NORTHEASTERN MILLS AND SOUTHWESTERN POTTAWATTAMIE COUNTIES UNTIL 230 AM CDT... AT 149 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR OMAHA...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COUNCIL BLUFFS... GLENWOOD... TREYNOR... MALVERN... LAKE MANAWA STATE PARK... SILVER CITY... HASTINGS... HENDERSON... DEWALD
Special weather statement, Aug 22, 2:01 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 201 AM CDT MON AUG 22 2011 NEZ015-018-033-220745- CUMING NE-THURSTON NE-WAYNE NE- 201 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WAYNE...WESTERN THURSTON AND NORTHERN CUMING COUNTIES UNTIL 245 AM CDT... AT 158 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WAKEFIELD...OR 28 MILES NORTHEAST OF NORFOLK...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EMERSON... PENDER... THURSTON... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DERGAN
Special weather statement, Aug 22, 2:29 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 229 AM CDT MON AUG 22 2011 NEZ012-220815- CEDAR NE- 229 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHERN CEDAR COUNTY UNTIL 315 AM CDT... AT 226 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF HARTINGTON...OR 20 MILES SOUTH OF YANKTON...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HARTINGTON... COLERIDGE... LAUREL... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DERGAN
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:23 AM CDT | Severe Thunderstorm Warning | OAX | Mills | 52 min |
| Aug 22, 2:39 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 51 min |
| Aug 22, 4:10 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery | 50 min |
| Aug 22, 4:42 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 48 min |
| Aug 22, 7:29 AM CDT | Areal Flood Advisory | OAX | Mills, Pottawattamie | 3 hr |
| Aug 22, 12:59 AM CDT | Severe Thunderstorm Warning | OAX | Cuming | 46 min |
| Aug 22, 1:02 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 34 min |
| Aug 22, 1:10 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 28 min |
| Aug 22, 1:41 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming | 19 min |
| Aug 22, 2:33 AM CDT | Severe Thunderstorm Warning | OAX | Cuming | 42 min |
| Aug 22, 2:34 AM CDT | Severe Thunderstorm Warning | OAX | Cedar | 41 min |
| Aug 22, 3:15 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 45 min |
| Aug 22, 3:49 AM CDT | Flash Flood Warning | OAX | Burt, Cuming, Thurston, Wayne | 4 hr |
| Aug 22, 4:05 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders | 40 min |
Nearby
Flash Flood Warnings in Iowa, 2011Flash Flood Warnings in Nebraska, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.